Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 42, NWS Cheyenne, WY

June 15, 2005Banner County, Cheyenne County, Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2005, 3:07 PM MDT for Banner County, Cheyenne County, Kimball County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2005, 3:07 PM MDT (21:07 UTC)
Expired
Jun 15, 2005, 3:32 PM MDT
In force
25 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 3:13 PM MDTHAIL 0.7510 N Dix, NEAIR FORCE PERSONNEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-473 J/kg
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 152108
SVRCYS
NEC007-033-105-152130-
/O.NEW.KCYS.SV.W.0042.050615T2107Z-050615T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
307 PM MDT WED JUN 15 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA
  NORTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA
  NORTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 330 PM MDT

* AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER NORTHEASTERN
  KIMBALL COUNTY...OR ABOUT 12 MILES NORTHEAST OF KIMBALL...AND
  MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN CHEYENNE COUNTY AT 320 PM MDT

LAT...LON 4139 10352 4128 10352 4128 10310 4143 10314
      4143 10334 4143 10347

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 152121
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT WED JUN 15 2005

NEC007-033-105-152130-
/O.CON.KCYS.SV.W.0042.000000T0000Z-050615T2130Z/
BANNER NE-CHEYENNE NE-KIMBALL NE-
319 PM MDT WED JUN 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM MDT FOR
NORTHEASTERN KIMBALL...NORTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER
COUNTIES...

AT 310 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM.  THIS STORM WAS LOCATED OVER NORTHWESTERN CHEYENNE
COUNTY...OR ABOUT 22 MILES NORTHEAST OF KIMBALL...MOVING EAST AT 20
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN CHEYENNE COUNTY AT 320 PM MDT
  RURAL NORTHERN CHEYENNE COUNTY AT 330 PM MDT

HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED 
IN EXTREME NORTHEASTERN KIMBALL WITH THIS STORM. IF YOU ARE IN THE 
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

LAT...LON 4139 10352 4128 10352 4128 10310 4143 10314
      4143 10334 4143 10347

$$

SOWKO
000 
WWUS55 KCYS 152132
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
331 PM MDT WED JUN 15 2005

NEC007-033-105-152141-
/O.EXP.KCYS.SV.W.0042.000000T0000Z-050615T2130Z/
BANNER NE-CHEYENNE NE-KIMBALL NE-
331 PM MDT WED JUN 15 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL...
NORTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER COUNTIES EXPIRES AT 330
PM MDT...

AT 330 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM 
THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.  HEAVY 
RAIN AND SMALL HAIL REMAIN A POSSIBILITY WITH THIS STORM. 

LAT...LON 4139 10352 4128 10352 4128 10310 4143 10314
      4143 10334 4143 10347

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:05 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 15, 2:05 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT WED JUN 15 2005

.SHORT TERM...UPPER RIDGE WILL REBUILD OVER THE CWA TONIGHT AS A
SHORT WAVE INDUCES AN MCS OVER CENTRAL NEBRASKA.  UPPER RIDGE WILL
REMAIN CENTERED OVER THE FORECAST AREA THURSDAY AND A SHORTWAVE WILL
MOVE INTO THE WESTERN PORTION OF THE CWA IN THE AFTERNOON.  LOW
LEVEL MOISTURE WILL BE LIMITED TONIGHT AND THURSDAY...BUT MID LEVEL
MOISTURE WILL REMAIN OVER THE AREA.  LIS WILL BE FROM -3 TO -5 IN
THE NEBRASKA PANHANDLE THIS EVENING...WITH CAPE VALUES OVER 1000
J/KG.  THETA E RIDGE AXIS WILL BE ALONG THE WY/NEB AT 00Z THIS
EVENING.  WILL MENTION A CHANCE OF THUNDERSTORMS THIS EVENING...WITH
SOME STORMS BECOMING SEVERE IN THE NEBRASKA PANHANDLE...ESPECIALLY
ACROSS THE SOUTHERN HALF.  BY MIDNIGHT...SHOWERS SHOULD LINGER
ACROSS THE EASTER PORTION OF THE NEBRASKA PANHANDLE...WHILE
CONDITIONS IMPROVE ACROSS THE REST OF THE AREA.  THURSDAY LOOKS LIKE
A REPEAT OF TODAY...AND LIS WILL BE FORM -4 TO -6 EAST OF THE
LARAMIE RANGE WITH CAPE VALUES OVER 2000 J/KG.  BELIEVE ANOTHER
ROUND OF SEVERE WEATHER WILL BE LIKELY EAST OF THE LARAMIE RANGE
THURSDAY AFTERNOON.  HIGH TEMPERATURES WILL BE FROM 5 TO 10 DEGREES
ABOVE NORMAL.  WITH THE SATURATING RAINS OF THE PAST COUPLE OF
WEEKS...WILL HAVE TO WATCH THE STRONGER THUNDERSTORMS FOR THE
POSSIBILITY OF FLASH FLOODING...ESPECIALLY ACROSS THE SOUTHEAST
PORTION OF THE CWA.

.LONG TERM...FOR THURSDAY NIGHT THROUGH SATURDAY...ANY SHOWER AND
THUNDERSTORM ACTIVITY WHICH DEVELOPS THURSDAY EVENING WILL DECAY
QUICKLY AND MOVE OUT OF THE AREA BY MIDNIGHT.  DEEP SOUTHWEST FLOW
CONTINUES WITH WEST COAST CUTOFF CONTINUING TO MIGRATE SOUTH ALONG
THE OREGON COAST.  KEPT LOW POPS IN FOR FRIDAY AFTERNOON BUT MAINLY
OVER THE MTNS.  SATURDAY WILL BE DRY DUE TO MID LEVEL
WARMING/SUBSIDENCE WHICH PLACES CAP OVER LOWER ATMOSPHERE.  TEMPS
AROUND 5 TO 10 DEGREES ABOVE NORMAL FRIDAY AND SATURDAY.

FOR SUNDAY THROUGH WEDNESDAY...RIDGE AXIS ALOFT WILL EXTEND FROM THE
SOUTHERN HIGH PLAINS TO THE GREAT LAKES SUNDAY THROUGH TUESDAY.
DURING THE SAME TIME AN UPPER LEVEL TROUGH WILL BE ALONG THE WEST
COAST.  IN BETWEEN...THE CWA WILL BE IN SOUTHWEST WIND FLOW ALOFT.
ON TUESDAY AND WEDNESDAY A PORTION OF ENERGY FROM THE SOUTHERN PART
OF THE UPPER LEVEL TROUGH WILL LIFT AND FILL AS IT MOVES MAINLY TO
THE NORTH OF THE CWA.  THE MODELS ARE FAIRLY SIMILAR NOW...WITH ALL
MODELS TRENDING FURTHER WEST AND SLOWER WITH THE UPSTREAM UPPER
LEVEL TROUGH.  IN ADDITION ALL MODELS HAVE HIGHER HEIGHTS ALOFT OVER
THE CWA THROUGH THE MID PART OF NEXT WEEK.  RESULTING SURFACE
TEMPERATURES WILL BE ABOVE NORMAL FOR THIS PORTION OF THE FORECAST.
AS FAR AS THUNDERSTORM ACTIVITY GOES...MUCH OF IT WILL DEPEND ON THE
LOCATION OF THE SURFACE BOUNDARIES.  AT THIS TIME IT APPEARS THAT A
STATIONARY FRONT WILL BE OVER CENTRAL OR NORTHERN WYOMING AND THEN
BACK INTO THE GREAT BASIN...ALMOST PARALLELING THE FLOW ALOFT.  WAVES
DEVELOP ON THE FRONT AT TIMES FOR SUNDAY THROUGH WEDNESDAY.  A
SURFACE LOW PRESSURE TROUGH WILL EXTEND INTO WESTERN NEBRASKA...WITH
THE BOUNDARY LAYER MOIST AND UNSTABLE AHEAD OF THE FEATURE.  MODELS
FOR THE MOST PART KEEP THE BOUNDARY TO THE EAST OF THE CWA SO WILL
KEEP THE DRY FORECAST GOING FOR NOW FOR SUNDAY THROUGH WEDNESDAY.
SUNDAY AND MONDAY LOOK TO BETTER DAYS FOR ANY THUNDERSTORMS IN THE
EAST PART OF THE CWA. BUT EVEN IF THERE IS SOME ACTIVITY THE WARM
TEMPERATURES ALOFT SHOULD KEEP COVERAGE BELOW THAT OF CLIMATOLOGY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

KMD/DEMKO/WEILAND
Hazardous weather outlook, Jun 15, 9:45 AM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
945 AM MDT WED JUN 15 2005

NEZ001>003-019>021-054-055-WYZ059-060-067>070-161130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
945 AM MDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL SPREAD ONTO THE PLAINS OF SOUTHEAST WYOMING
THIS AFTERNOON AND MOVE EAST INTO THE WESTERN NEBRASKA PANHANDLE
BY EVENING. LOCALIZED HEAVY RAIN IS POSSIBLE WITH ANY STORMS THAT
DEVELOP. SOME OF THE STORMS MAY BECOME SEVERE WITH WIND GUSTS GREATER
THAN 60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL REDEVELOP BOTH
THURSDAY AND FRIDAY. A FEW OF THE STORMS MAY BE STRONG AGAIN
THURSDAY AFTERNOON OR EVENING. MAINLY DRY WEATHER IS EXPECTED
SATURDAY THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON.

WYZ061>066-161130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
945 AM MDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP WEST OF THE LARAMIE RANGE BY
EARLY AFTERNOON...THEN MOVE OFF TO THE EAST BY LATE AFTERNOON.
THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT HEAVY
RAIN...LIGHTNING...SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH
ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL DEVELOP IN AND NEAR THE MOUNTAINS OF
SOUTHEAST WYOMING EACH AFTERNOON FROM THURSDAY THROUGH SUNDAY.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS...HOWEVER STORMS
MAY PRODUCE LOCALIZED HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STARK/KMD

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 3:35 PM MDTSevere Thunderstorm WarningCYSCheyenne21 min
Jun 15, 3:47 PM MDTTornado WarningCYSCheyenne14 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.